Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP Side Effects
Sep 24, 2008

how long can the effects of PEPs last once you have stopped taking them??

i was on PEPs for 42 days after a very risky possible exsposure...

i got tested at 7 days, 30 days, and 9 weeks after my risky exposure( all negative )

however, its now 3 weeks after i stopped takin the PEPs and im still having very real symptoms...

sore throat, headache, pain in my chest and arm pits, and when i take a deep breath it hurts...

could these symptoms be lingering effects of PEPs??

are they symptoms of stress???

is it possible I have had symptoms of ARS for 3 weeks??

Response from Dr. Frascino

Hello,

Why did you take PEP for 42 days??? A full course of PEP is 28 days.

Why did you get tested at 7 days, 30 days and 9 weeks? The recommendation is to test immediately and then at 4-6 weeks, 3 months and 6 months.

As I have said many times in this forum, anyone who has an HIV exposure significant enough to warrant a course of PEP should be followed by an HIV specialist. Any HIV specialist worth his salt would have advised you on the proper duration for a full course of PEP and also advised you on the recommended HIV testing schedule. In addition, an HIV specialist would evaluate and manage all symptoms related to PEP (side effects/toxicities) as well as any symptom that developed during the treatment course.

Are the symptoms you described related to PEP? Most likely not. Could they be related to stress? Yes. Follow up with an HIV specialist if you remain concerned.

Good luck.

Dr. Bob



Previous
ARS while on PEP
Next
not a question only thanks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement